Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 21, 2014, 08:30:06 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620641
  • Total Topics: 46759
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 190
Total: 195

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: pre-med neuropathy  (Read 2134 times)

0 Members and 1 Guest are viewing this topic.

Offline c69

  • Member
  • Posts: 31
pre-med neuropathy
« on: July 22, 2006, 10:22:56 AM »
Hi, everyone.
Maybe someone can answer my question.
I have been suffering from what I would call mild neuropathy (numbness, tingling and burning sensation all over my body, insensitivity) even before I started medication, so I know it is not med related.
After starting on truvada/sustiva in May 2006 the symptoms subsided.
I have now seemed to reach a plateau and some days the burning sensation is even worse.

Now my question:
Does anyone have experience with the neuropathy fading away over time, maybe as the CD-4 count starts rising and the Vl declines?
In other words is the nerve damage repaired over time?

When I look up about this subject I always end up with med-related neuropathy, and the remedy is to stop the culprit meds.
But I have had this even before I started meds, so that's a different story.

I would appreciate any input.

Thank you.

C69
Meds since May 2006, Abacavir, Tenofovir, Reyataz & Norvir.

Offline Jeffreyj

  • Member
  • Posts: 1,403
Re: pre-med neuropathy
« Reply #1 on: July 22, 2006, 07:19:34 PM »
I have had neuropothy since 1998. It, however, was always located mostly in my feet. I have no feeling in either foot, and my feet cramp up nightly, with the itchy and burning feeling sprinkled in all day and night. They told me, however, that mine was probaby caused from the meds (Zerit was mention as a culprit often)
It was expained to me by my DR like this: The nerves are like the wiring in your house. Your nerves have lost there cover(similar to the black coating around the household wires) So your nerves are sending mixed signals to your brian, causing the pain and cramping.
Now that is a very simple and basic expaination. My DR also told me that Neuropthy is very common in diabetics. Have you been checked for that?
Good luck.
Jeff
Positive since 1985

Offline c69

  • Member
  • Posts: 31
Re: pre-med neuropathy
« Reply #2 on: July 23, 2006, 09:22:55 AM »
Thx, jeffrey!

Actually I have been to a neurologist who did an EMG and he ruled out diabetis.
The EMG also showed no major problems,so the doc saw no problems also.
He thought it was due to my low cd-4 count at the time.
Anyway, I don't know what to think of it, I might be fine according to the EMG results but the burning sensation and numbness is far from  imaginary so what's up with that?

But thx for your input again, just have to put up with it I guess.

best of luck to you too.


Meds since May 2006, Abacavir, Tenofovir, Reyataz & Norvir.

Offline J.R.E.

  • Member
  • Posts: 6,965
  • Joined Dec-2003 Living positive, since 1985.
Re: pre-med neuropathy
« Reply #3 on: July 23, 2006, 09:35:03 PM »
Hello C69,

I can share with you my experiences. My neuropathy stated about 4 months or so, into therapy, back in the early part of 2004. I was never on meds prior. Neuropathy can be caused by the virus or some medications or both. Diabetes can also cause neuropathy, as Jeffrey stated

My t-cells at that time were still below 100. And the PN was very painful in those days. As my t-cell count went up , the pain diminished significantly, but it never went away completely.


I was doing pretty well, for a while, but in the past 6 months or so, it seems to be increasing again.



Take care-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of April 14, 2014,  t-cells are at 485 Viral load unknown @ this time

 Current % is at 14% (L)

  
 62 years young.

Offline otherplaces

  • Member
  • Posts: 398
  • Mutant Super Hero
Re: pre-med neuropathy
« Reply #4 on: July 24, 2006, 12:31:41 AM »

I can't offer you any answers but to say I experienced PN during my seroconversion.  It wasn't severe, but definitely there, alot of tingling in my left leg.  It pops up every now and then since then, but even milder than during seroconversion...more like a slight sensation in my leg from time to time. This, of course, sometimes makes me worry about what I might be in for in the future, but mostly I just don't worry about it.

I guess there is always the question as to whether symtoms we experience are from meds or hiv.  I also wonder if these small symptoms will subside when I start meds.  I have to imagine they will, and hopefully not replaced with drug side-effects.

brian

jerry

  • Guest
Re: pre-med neuropathy
« Reply #5 on: July 24, 2006, 12:47:08 AM »
I have surfed with Neuropathy since last year. It is now mostly in my feet and was at one time in my left hand.

I have been on Neurontin for quite some time now and I take {4} 300mg pills everyday.

Offline c69

  • Member
  • Posts: 31
Re: pre-med neuropathy
« Reply #6 on: July 24, 2006, 03:08:25 AM »
As always I can count on getting helpful feedback when submitting a question or remark on this forum.
I really do appreciate it, thanks everyone!

Greetings from Europe.

c69
Meds since May 2006, Abacavir, Tenofovir, Reyataz & Norvir.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.